MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE SMALL GLENOID PLATE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

EXACTECH, INC. EQUINOXE SMALL GLENOID PLATE; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 320-35-01
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Aseptic loosening (4883)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial total shoulder replacement on the left side.Subsequently, the patient experienced aseptic glenoid loosening.It was also noted by the patient that they developed progressively worsening pain without inciting event.As a result, approximately 3 years after initial shoulder replacement, the patient underwent a left shoulder revision.No further impact to the patient was reported.No other information is available.
 
Additional Manufacturer Narrative
(d10) concomitant devices: 300-30-06 - equinoxe preserve stem 6mm: (b)(6), 320-36-03 - 145-deg pe 36mm hum liner +2.5: (b)(6), 320-10-00 - equinoxe rev tray adapter plate +0: (b)(6), 320-31-36 - glenosphere, 36mm: (b)(6).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: h6, h11.The following sections were corrected: h6 - clinical codes.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique.A review of exactech¿s non-conformance reporting database was conducted and no reports for the glenoid baseplate packaging/manufacturing lots were found.Therefore, the loosening reported does not appear to be manufacturing-related.A review of complaint history was unable to be performed as the relevant device and event information was unknown.A definitive root cause was unable to be determined; however, may have resulted from loosening: properly functioning implants depend on their appropriate fixation to the bone; fixation can be achieved by cementing the implant onto the prepared bone or by biologic (non-cemented) fixation.Although implants are firmly fixed at the initial surgery, they may become loose over time.In a process called aseptic (non-infected) loosening, the bond of the implant to the bone is destroyed.Aseptic loosening can be the result of inadequate initial fixation, mechanical loss of fixation over time, or biologic loss of fixation caused by particle-induced osteolysis around the implant.When the prosthesis becomes loose, the patient may experience pain, change in alignment, and instability.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE SMALL GLENOID PLATE
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21742444
Report Number1038671-2025-01709
Device Sequence Number14464659
Product Code PHX
UDI-Device Identifier10885862534866
UDI-Public10885862534866
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number320-35-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight81 KG
Patient RaceWhite